Wildfire, X W San Diego
- When
- September 22, 3:30 PM PST to 8:00 PM PST
- Where
- X W San Diego forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 33.028, -116.770 (the zone’s center; the record gives no point)
A fire near Rattlesnake Canyon at Camp Pendleton burned approximately 120 acres of brush.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SGX wrote it up.
A fire near Rattlesnake Canyon at Camp Pendleton burned approximately 120 acres of brush.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before the first event at Sep 22, 1:00 PM PST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT WED SEP 22 2004 .SYNOPSIS...LOCAL GUSTY WINDS WILL DECREASE THIS AFTERNOON AS HIGH PRESSURE PRESSURE OVER THE GREAT BASIN WEAKENS. A WEAK OFFSHORE FLOW WILL CONTINUE DURING THE MORNING THROUGH FRIDAY. THE MARINE LAYER IS EXPECTED TO BEGIN TO REDEVELOP FRIDAY AND MOVE INTO THE COAST FRIDAY NIGHT. HIGH TEMPERATURES IN MOST AREAS WILL DECREASE AFTER TODAY. A WEAK TROUGH WILL MOVE OVER THE STATE LATE SUNDAY AND IT WILL REMAIN OVER THE AREA THROUGH THE MIDDLE OF NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. LOCAL NORTHEAST WINDS THROUGH THIS EVENING WILL BECOME LIGHT TONIGHT. OFFSHORE GRADIENTS THIS AFTERNOON ARE ABOUT 3 MB LESS THAN YESTERDAY. HIGH PRESSURE ALOFT REMAINS ABOUT THE SAME THROUGH SAT. TEMPERATURES WILL BE COOLER MOST AREAS EXCEPT FOR THE LOWER DESERTS AS THE OFFSHORE FLOW WEAKENS AND THE ONSHORE FLOW INCREASES. A WEAK TROUGH WILL MOVE INTO THE STATE SUN AFTERNOON. AN UPPER LEVEL LOW IS FORECAST TO DEVELOP MON AND REMAIN OVER SOCAL THRU THE MIDDLE OF NEXT WEEK. THE WEEKEND LOOKS TO BE COOL WITH THE MARINE LAYER REDEVELOPING FRI NIGHT. NIGHT AND MORNING LOW CLOUDS WILL MOVE FARTHER INLAND SUN NIGHT AS THE TROUGH MOVES OVER THE AREA. NO SIGNIFICANT WINDS FOR THE NEXT SEVERAL DAYS WITH LOCAL NORTHEAST WINDS INLAND AND MOUNTAINS IN THE MORNINGS THROUGH FRI. && .SGX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING...SEE LAXRFWSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. && WHITLOW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 200 PM PDT WED SEP 22 2004 CAZ042-043-231300- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- 200 PM PDT WED SEP 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL ZONES OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT. RED FLAG WARNING IN EFFECT UNTIL 8 PM FOR ORANGE COUNTY COASTAL AREAS- A LARGE SOUTH SWELL IS STILL IMPACTING THE COAST. THUS THE RIP CURRENT POTENTIAL IS HIGH FOR ORANGE COUNTY COASTAL AREAS... SAN DIEGO COUNTY COASTAL AREAS... .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. CAZ048-050-055-056-057-058-231300- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 200 PM PDT WED SEP 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAINS AND VALLEYS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT. SURFACE HIGH PRESSURE OVER THE INTERIOR WILL CAUSE OFFSHORE FLOW WITH LOCAL NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES ALONG WITH WARM DAYS WEST OF THE MOUNTAINS. THIS WEATHER PATTERN IS PRODUCING THE FOLLOWING HAZARDS... RED FLAG WARNING IN EFFECT UNTIL 8 PM FOR SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE CA- SAN DIEGO COUNTY VALLEYS CA- SANTA ANA MOUNTAINS AND FOOTHILLS CA- SAN DIEGO COUNTY MOUNTAINS CA- RIVERSIDE COUNTY MOUNTAINS- SAN BERNARDINO COUNTY MOUNTAINS- .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. POSSIBLE FIRE WEATHER HAZARD DUE TO LOW HUMIDITY AND LOCAL NORTHEAST WINDS IN THE MORNING...THURSDAY. WHITLOW
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2004Every state in 2004This day in weather historyWarnings in California, September 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5423861.